MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2 (age), a3b, a4, a5 and a6: unknown; information not provided.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a non-preloaded monofocal intraocular lens (iol) was implanted in the right eye (od) of a patient.The lens was removed during the same procedure due to the presence of a fiber embedded in it.A different lens of the same model and diopter was used to complete the procedure.No additional medical interventions, such as vitrectomy, sutures, or incision enlargement, were required.No further information is available.
 
Additional Manufacturer Narrative
The product was returned to the manufacturing site for evaluation.Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: september 10, 2025 section h3: evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed and found the lens was cut into 3 pieces.The lens was inspected over a black and white background, and no foreign material was observed to be embedded in or on the lens.Since the lens was received inside a liquid solution, it may be possible that a material stuck to the surface of the lens detached while soaking during transport to the investigation site.No further evaluation was performed.The complaint issue "foreign material - embedded" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22874760
Report Number3012236936-2025-000225
Device Sequence Number20256282
Product Code HQL
UDI-Device Identifier05050474531673
UDI-Public(01)05050474531673(17)271031
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale